This is topic chest pain and weakness in left arm after azithromycin in forum Medical Questions at LymeNet Flash.


To visit this topic, use this URL:
http://flash.lymenet.org/ubb/ultimatebb.php/topic/1/128749

Posted by gigimac (Member # 33353) on :
 
I posted earlier about an abx to knock out sinus infection besides zith, but more importantly, I now have heaviness in chest, chest pain, weakness and tingling in left arm, and it seems the tingling might be moving to my left leg.


I am going to the dr. soon, will an ekg rule out heart problems?

Any tests i should ask for? I am pretty scared.
 
Posted by GretaM (Member # 40917) on :
 
Azithromycin is one of those abx that can affect the QT-Interval of the heart.

It has a long half life.

You should STOP taking it and phone your LL immediately.
 
Posted by jupiter76 (Member # 37697) on :
 
this is herxing. had this reaction from the nerves as well sometimes when starting or resuming ABx again. this should go away within days.

don´t know what you mean by chest pain. if it is the heart you should consult your doc. I just can say I had severe burning in the chest which was lung/bronchia I´m pretty sure. this can be a die off reaction or it can be from histamine. Azi can cause qt prolonging but this is usually heart rythm disruption and not pain. If you have breathing problems this could be from histamine release as a result of die off. Antihistaminics should help if so.
If you are not sure or it gets worse or doesn`t gets better consult your doc.
probably he will find nothing.
 
Posted by gigimac (Member # 33353) on :
 
you are right. they found nothing. went to er. I was having just a bit of chest pain but the worst was the weak'heavy feeling in arm and chest, tingling in left hand's fingertips.

have stopped zith and doc did xray, did blood test to look for elevated heart protein and ekg. It was all good, which is a huge relief. The er doc, said he thought it was muscular and stress was making it worse. He gave me prednisone but thankfully, I know better.

No steroids!!!!!

Anyway i am gonna chalk it up to another lymie thing for now and see my doc this week.

I have been on claritin all week, allergies are killing me, so wouldn't the claritin have helped if it was histamine? The claritin didn't seem to change anything for better or worse.
 
Posted by gigimac (Member # 33353) on :
 
i told the er doc about taking zith. He said if it was the zith causing it the problem would go away. Is that true??

Is ekg the best test for diagnosing a problem with qt interval? If the qt interval was affected and caused the symptoms, will it get better?
 
Posted by jupiter76 (Member # 37697) on :
 
for me this kind of herx took up to 2 weeks to disappear after stopping abx. do detox! take binders. i would resume after the herx is gone, seems to have hit something. Azi needs plaquenil to really work but I would do this only after the azi alone does not leads to herxing.
 
Posted by sk8ter (Member # 8671) on :
 
Did they specifically look for long Q T Syndrome... If it was just an ER dr or a reg Cardio then they would usual NOT look for it.. You need an electrophysiologist Cardio Dr.. And then it will take a 24 hr to at least a week holter to find it.. Do NOT mes around with this... Zithro was put with a black box warning because of this... Call for your records, get copies, and get it to a EP Cardiologist that knows about this http://www.sads.org/...here is the SADS Foundation info for Long Q T Syndrome...
 
Posted by gigimac (Member # 33353) on :
 
thanks for the info. sk8er! i will look into it
 


© 1993-2019 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to the Terms and Conditions.

Powered by UBB.classic™ 6.7.3